Drought, Lee
- When
- February 21, 6:00 AM CST to February 28, 11:59 PM CST
- Where
- Lee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -88.680 (the zone’s center; the record gives no point)
Severe (D2) drought conditions occurred.
Severe (D2) drought conditions returned to portions of Northeast Mississippi at the end of February. The drought caused river and lake levels to be at low levels.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Severe (D2) drought conditions returned to portions of Northeast Mississippi at the end of February. The drought caused river and lake levels to be at low levels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 21, 5:39 AM CST, 21 minutes earlier.
Area Forecast Discussion National Weather Service Memphis TN 539 AM CST Tue Feb 21 2017 .UPDATE... Updated to include the 12z aviation discussion. && .PREV DISCUSSION... /issued 218 AM CST Tue Feb 21 2017/ DISCUSSION... An area of rain continues to spread eastward across the Mid-South early this morning. The rain is associated with an upper level low pressure system that will track eastward from East Texas into Louisiana by late this afternoon. As a result, rain will spread across the entire Mid-South over the next couple of hours. By mid- morning, the best chances for rain will shift east across areas of West Tennessee near the Tennessee River and Northeast Mississippi. During the afternoon, expect redevelopment of showers to occur due to diurnal heating. Best chances will occur south of a line from Forrest City, Arkansas to Jackson, Tennessee. Although, can't rule out a shower developing at any given location at any given time this afternoon due to the proximity of the upper level low. Temperatures will be cooler today with highs remaining in the 60s due to the shower activity and cloud cover. However, this is still about 6-12 degrees above normal for this time of year. The upper level low will begin to sink southeastward tonight and will be located across the Gulf of Mexico by Wednesday morning. As a result, chances for showers will begin to diminish from northeast to southeast across the CWA tonight into Wednesday. Some clearing may begin to occur late tonight across Northeast Arkansas and the Missouri Bootheel. If clearing takes place, expect fog to quickly develop possibly becoming dense by Wednesday morning. Upper ridging will begin to occur on the back side of the departing upper low and surface winds will turn back around to the south. This will allow temperatures to creep back into the 70s for highs on Wednesday. Strong warm air advection on Thursday will bring high temperatures back to into the upper 70s to 80 degrees. Friday will be another warm day across the Mid-South ahead of an approaching cold front. Highs will range from the lower to mid 70s across Northeast Arkansas to around 80 degrees across Northeast Mississippi. Isolated to scattered thunderstorms may begin to develop during the afternoon hours on Friday across Northeast Arkansas, the Missouri Bootheel, and Northwest Tennessee. The chances for thunderstorms will shift east Friday evening to West Tennessee and Northeast Mississippi. Cooler temperatures will begin to filter into the area behind the front. Lows will be in the upper 30s to mid 40s. Cool high pressure will build over the region for the weekend. Highs will be in the 50s with lows in the lower to mid 30s which is near normal for this time of year. Above normal temperatures will return for the beginning of next week as a warm front will move through the area Sunday Night. Highs on Monday will be back into the 60s. Chances for rain may occur ahead of the warm front Sunday Night into early Monday. KRM && .AVIATION... /12z TAFs/ Ceilings are expected to deteriorate across portions of the Mid- South this morning as an area of showers moves across the region. While conditions are forecast to improve a bit at KMEM and KMKL, low-end MVFR, or even IFR, conditions are expected at KJBR/KTUP. Most of the precipitation will occur through 18z, with showers becoming more isolated during the afternoon and evening hours. Low ceilings are anticipated again tonight, likely falling below 1000 ft. Winds may become southerly briefly at KJBR early this afternoon, but will generally be from the east and northeast. Elsewhere, winds will generally be from the south today at less than 10 kts. However, occasional gusty conditions will be possible as showers interact with a modest low-level jet this morning. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous Weather Outlook National Weather Service Memphis TN 337 AM CST Tue Feb 21 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-221200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 337 AM CST Tue Feb 21 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
Severe (D2) drought conditions occurred.
Severe (D2) drought conditions occurred.
Severe (D2) drought conditions occurred.
Severe (D2) drought conditions occurred.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2017Every state in 2017This day in weather historyWarnings in Mississippi, February 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 682001, 682002, 682003, 682004.